MAUDE Adverse Event Report: MICROVENTION, INC. SCEPTER MINI; VASCULAR CLAMP

MICROVENTION, INC. SCEPTER MINI; VASCULAR CLAMP
Model Number BC0210M-US
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/22/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A search for non-conformances associated with this part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.The device was returned to the manufacturer for evaluation.The analysis is currently underway.Additional details on the procedure and patient status are being sought and a supplemental report will be submitted if those details are obtained.
 
Event or Problem Description
It was reported that during an avf treatment, a scepter mini balloon catheter was used to deliver liquid embolic.Reflux of the liquid embolic was observed.The balloon catheter was difficult to remove and broke into two segments.There was no reported harm to the patient and no reported intervention.
 
Additional Manufacturer Narrative
The investigation of the returned balloon catheter system found the device broken at 145cm from the proximal end, which is consistent with the alleged product issue.Reflux was observed during the procedure, as stated in the reported complaint.Reflux is the embolic substance (onyx) filling the intended target site, and then overfilling over the tip of the scepter.If there is too much reflux, the catheter can become trapped in the embolic cast.The separation of the coils and the elongation of the material around the coils is consistent with the distal end becoming caught/lodged in the embolic cast during removal and breaking due to experiencing retraction forces over specification as the device was stuck.However, the distal section of the catheter that includes the balloon was not returned for evaluation and therefore, the investigation could not examine this portion of the device to determine what caused or contributed to the reported complaint.

Brand Name
SCEPTER MINI
Common Device Name
VASCULAR CLAMP
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise drive
aliso viejo CA 92656
Manufacturer Contact
terrence callahan
35 enterprise drive
aliso viejo, CA 92656
7142478000
MDR Report Key13895620
Report Number2032493-2022-00106
Device Sequence Number4240449
Product Code MJN
UDI-Device Identifier00842429106563
UDI-Public(01)00842429106563(11)210922(17)240831(10)0000064396
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K110741
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/22/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2024
Device Model NumberBC0210M-US
Device Lot Number0000064396
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/04/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/22/2022
Supplement Date Received by Manufacturer03/04/2022
Initial Report FDA Received Date03/24/2022
Supplement Report FDA Received Date04/01/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/22/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale